Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 44, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 21, 2014, 3:13 PM PDT for Imperial County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 3:13 PM PDT (22:13 UTC)
- Expired
- Aug 21, 2014, 6:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Imperial County, CA
The radar
The Yuma radar (KYUX), 91 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 2331 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831
WGUS55 KPSR 212213
FFWPSR
CAC025-220115-
/O.NEW.KPSR.FF.W.0044.140821T2213Z-140822T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
313 PM PDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 615 PM PDT
* AT 310 PM PDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE OCCURRING
FROM CALIPATRIA TO GLAMIS. RAINFALL AMOUNT OF ONE TO TWO INCHES HAVE
BEEN ESTIMATED BY RADAR WHICH WILL CAUSE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NILAND AND
CALIPATRIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3321 11568 3330 11562 3307 11486 3294 11478
3290 11489 3308 11562
$$
183 follow-up statements
585
WGUS75 KPSR 212251
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
351 PM PDT THU AUG 21 2014
CAC025-220115-
/O.CON.KPSR.FF.W.0044.000000T0000Z-140822T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
351 PM PDT THU AUG 21 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
CENTRAL IMPERIAL COUNTY...
AT 348 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
LIGHTER RAIN ACROSS THE AREA...HOWEVER UP TO TWO INCHES OF RAIN HAD
FALLEN SINCE 2 PM...CAUSING FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NILAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
&&
LAT...LON 3321 11568 3330 11562 3307 11486 3294 11478
3290 11489 3308 11562
$$
18781
WGUS75 KPSR 212347
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
447 PM PDT THU AUG 21 2014
CAC025-220115-
/O.CON.KPSR.FF.W.0044.000000T0000Z-140822T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
447 PM PDT THU AUG 21 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
CENTRAL IMPERIAL COUNTY...
AT 444 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
ONLY LIGHT RAIN OVER THE AREA...HOWEVER ESTIMATES OF ONE TO TWO
INCHES OF RAIN EARLIER IN THE AFTERNOON WILL KEEP THE THREAT OF
FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NILAND AND
CALIPATRIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
&&
LAT...LON 3321 11568 3330 11562 3307 11486 3294 11478
3290 11489 3308 11562
$$
18446
WGUS75 KPSR 220113
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
613 PM PDT THU AUG 21 2014
CAC025-220123-
/O.EXP.KPSR.FF.W.0044.000000T0000Z-140822T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
613 PM PDT THU AUG 21 2014
...THE FLASH FLOOD WARNING FOR CENTRAL IMPERIAL COUNTY HAS BEEN
REPLACED BY A FLOOD WARNING AS HIGHWAY 78 AND LOCAL ROADS HAVE BEEN
CLOSED DUE TO HIGH WATER...
LAT...LON 3321 11568 3330 11562 3307 11486 3294 11478
3290 11489 3308 11562
$$
18What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:47 PM PDT, 26 minutes earlier.
Area forecast discussion, Aug 21, 2:47 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 247 PM MST THU AUG 21 2014 .SYNOPSIS... THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. STORM CHANCES WILL DECREASE FRIDAY AND THROUGH THE WEEKEND AS DRIER AIR OVERSPREADS THE AREA. BELOW NORMAL TEMPERATURES ARE FORECAST THROUGH SATURDAY...GRADUALLY RETURNING TO NORMAL EARLY NEXT WEEK. && .DISCUSSION... THUNDERSTORM ACTIVITY HAS RAPIDLY PICKED UP THIS AFTERNOON ACROSS OUR SOUTHEAST CALIFORNIA ZONES...THE LOWER COLORADO RIVER VALLEY... AND AS FAR EAST AS CENTRAL LA PAZ AND YUMA COUNTIES. SOME OF THESE STORMS HAVE QUICKLY CLUSTERED AND EVOLVED TO SEVERE STATUS WITH STRONG WINDS IN EXCESS 55KT...OTHER ISOLATED STORMS HAVE BEEN EFFICIENT RAIN PRODUCERS WITH RADAR RAINFALL ESTIMATES OF 1-2 INCHES PER HOUR. CLOUD COVER AND COOLER TEMPERATURES ACROSS SOUTH-CENTRAL ARIZONA CREATED A MORE STABLE ENVIRONMENT AND THUS TOOK A BITE OUT OF THE CONVECTIVE POTENTIAL THIS AFTERNOON AND HAS KEPT STORM ACTIVITY TO A MINIMUM SO FAR. THE HIGH AT PHOENIX PEAKED OUT AT 88 DEGREES AND THAT WAS AT 10 AM THIS MORNING. HOWEVER...AS THE LOW GRADUALLY SHIFTS EAST...THE COLD CORE 500MB TEMPS/-10 TO 12C/ WILL EVENTUALLY MOVE OVER SOUTH-CENTRAL ARIZONA...IMPROVING LAPSE RATES/INSTABILITY. EXPECT SHOWERS/THUNDERSTORMS TO FORM AND EVENTUALLY SPREAD EAST ACROSS MARICOPA COUNTY/PHOENIX METROPOLITAN AREA BY EARLY EVENING...CONTINUING INTO THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY...NORTHERN AND EASTERN ARIZONA BEFORE MIDNIGHT. THE LOW WILL MOVE MOVE ACROSS THE STATE TONIGHT...THE TROUGH AXIS EXPECTED TO BE DRAPED ACROSS THE CENTRAL ARIZONA BY LATE FRIDAY MORNING. MID LEVEL FLOW BEHIND THE DEPARTING TROUGH TURNS SHARPLY OUT OF THE WEST LATE TONIGHT INTO FRIDAY...SO MOISTURE GETS SCOURED OUT AND THE FLOW BECOMES LESS FAVORABLE FOR STORMS FRIDAY AFTERNOON. WOULD ANTICIPATE THAT THE ATMOSPHERE WILL BE PRETTY WORKED OVER AND MORE STABLE ACROSS OUR ENTIRE FORECAST AREA FROM THIS EVENINGS ACTIVITY THAT LITTLE IN THE WAY OF CONVECTIVE STORMS WILL MATERIALIZE FRIDAY. STILL KEEPING SLIGHT CHANCE POPS GOING ACROSS SOUTHERN GILA COUNTY FOR FRIDAY AFTERNOON...AND MUCH OF THE SAME IS EXPECTED FOR SATURDAY AND SUNDAY AS LOW LEVEL MIXING RATIOS CONTINUE TO FALL TO AROUND 5-6 G/KG THIS WEEKEND. DAYTIME TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL AS WE END THE WEEK...HOLDING IN THE MID TO UPPER 90S OVER THE LOWER DESERTS FRIDAY AFTERNOON...BARLEY BREAKING THE 100 DEGREE MARK SATURDAY AFTERNOON...AND A FEW MORE DEGREES OF WARMING FOR SUNDAY. THERE IS A GENERAL AGREEMENT AMONG THE OPERATIONAL MODELS AND ENSEMBLES THAT MOISTURE WILL RETURN TO THE AREA MONDAY/TUESDAY... ALTHOUGH AT THIS POINT THERE DOES NOT APPEAR TO BE ANY CLEAR SIGNALS ON WHICH DAY WILL BE ACTIVE. GOING TO RETAIN A LOW-GRADE MONSOON POP FORECAST EACH AFTERNOON MONDAY THROUGH THURSDAY ALONG WITH NEAR NORMAL TEMPERATURES. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... PERSISTENT CLOUDINESS HAS KEPT TEMPERATURES WELL BELOW NORMAL ACROSS THE AREA. CONSEQUENTLY...INSTABILITY IS DIMINISHED AND THE THREAT FOR THUNDERSTORMS HAS DECREASED. HOWEVER...INSTABILITY WILL INCREASE AGAIN LATE THIS AFTERNOON AND THIS EVENING AS AN AREA OF LOW PRESSURE MOVES INTO SOUTHWESTERN AZ. ISOLATED TO SCATTERED STORMS ARE POSSIBLE ACROSS THE PHOENIX AREA...PARTICULARLY IN THE 01Z-05Z PERIOD. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...STRONG TO SEVERE WIND GUSTS AND PERHAPS EVEN LARGE HAIL. CIGS MAY ALSO LOWER TO AROUND 7K FT WITH OCCASIONAL VSBY RESTRICTIONS BELOW 6SM. CONDITIONS WILL IMPROVE AFTER 06Z WITH A BREAK IN THE MONSOON ACTIVITY BEGINNING FRIDAY. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON AT BOTH KIPL AND KBLH. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...STRONG TO SEVERE WIND GUSTS AND LARGE HAIL. CIGS MAY ALSO LOWER TO AROUND 6K FT WITH OCCASIONAL VSBY RESTRICTIONS BELOW 6SM. CONDITIONS WILL IMPROVE AFTER 04Z WITH A BREAK IN THE MONSOON ACTIVITY BEGINNING FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... HUMIDITIES TREND DOWNWARD SOME MORE OVER THE WEEKEND BEFORE REBOUNDING SOME NEXT WEEK. AIR WILL BE DRIEST OVER SOUTHEAST CALIFORNIA AND HAINES INDEX VALUES CLIMB TO 5 BEFORE IMPROVING BY TUESDAY. HAINES VALUES WILL BE SIGNIFICANTLY LOWER EAST OF THERE DUE TO BETTER MOISTURE. OVERNIGHT RECOVERY WILL REMAIN GOOD...LESS SO OVER SOUTHEAST CALIFORNIA. STORM CHANCES WILL BE SLIGHT AND LIMITED TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA THROUGH TUESDAY...EXPANDING WESTWARD WEDNESDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MEYERS/LEINS AVIATION...HIRSCH FIRE WEATHER...AJ
Hazardous weather outlook, Aug 21, 2:33 AM PDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 233 AM MST THU AUG 21 2014 AZZ020>028-CAZ030>033-221400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 233 AM MST THU AUG 21 2014 /233 AM PDT THU AUG 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. VERY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES...RESULTING IN FLOODING OF LOW LYING AREAS AND WASHES. IN ADDITION TO THE HEAVY RAIN...VERY STRONG DAMAGING WINDS ARE LIKELY WITH THE STRONGEST STORMS ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 21, 1:14 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 114 PM MST THU AUG 21 2014 CAZ030-032-212045- RIVERSIDE CA- 114 PM PDT THU AUG 21 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 145 PM PDT AT 111 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DESERT CENTER...MOVING NORTHWEST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EAGLE MTN... LAT...LON 3380 11569 3391 11550 3369 11536 3361 11550 TIME...MOT...LOC 2015Z 148DEG 15KT 3372 11549 18
Special weather statement, Aug 21, 1:32 PM PDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
132 PM MST THU AUG 21 2014
CAZ033-212115-
IMPERIAL CA-
132 PM PDT THU AUG 21 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 215 PM PDT
AT 130 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EL CENTRO...MOVING NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
EL CENTRO...
EL CENTRO NAVAL AIRFIELD...
IMPERIAL...
HOLTVILLE...
LAT...LON 3303 11572 3298 11526 3267 11537 3264 11569
3264 11576
TIME...MOT...LOC 2033Z 193DEG 12KT 3274 11555
18Special weather statement, Aug 21, 2:26 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 226 PM MST THU AUG 21 2014 CAZ032-033-212215- RIVERSIDE CA-IMPERIAL CA- 226 PM PDT THU AUG 21 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA EXTREME SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 315 PM PDT AT 224 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTHEAST OF BRAWLEY...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH...BLOWING DUST...AND SMALL HAIL ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL IMPERIAL COUNTY... RURAL NORTHERN IMPERIAL COUNTY... RURAL SOUTHERN RIVERSIDE COUNTY... LAT...LON 3343 11539 3326 11492 3302 11524 3314 11549 TIME...MOT...LOC 2126Z 215DEG 11KT 3313 11534 18
Local storm report, Aug 21, 2:44 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
244 PM MST THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 3 ESE IMPERIAL 32.83N 115.50W
08/21/2014 IMPERIAL CA TRAINED SPOTTER
MULTIPLE TELEPHONE POLES DOWN ALONG HWY 111 NEAR
WORTHINGTON ROAD. SEMI TRAILER ALSO OVERTURNED ON THE
ROAD...EMERGENCY CREWS ON SCENE.
&&
EVENT NUMBER PSR1400235
NOLTESpecial weather statement, Aug 21, 2:55 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST THU AUG 21 2014
AZZ020-025-026-CAZ031>033-212245-
LA PAZ AZ-YUMA AZ-RIVERSIDE CA-IMPERIAL CA-
255 PM PDT THU AUG 21 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 345 PM PDT/345 PM MST/
AT 253 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES SOUTHWEST
OF PALO VERDE TO 16 MILES SOUTH OF CIBOLA TO 9 MILES WEST OF MARTINEZ
LAKE...AND MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH...LOCALLY DENSE BLOWING DUST...AND HEAVY
RAIN ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CIBOLA...
PALO VERDE...
LAT...LON 3363 11500 3346 11459 3324 11432 3281 11462
3301 11486 3325 11519
TIME...MOT...LOC 2155Z 206DEG 19KT 3329 11508 3314 11478
3296 11462
18Special weather statement, Aug 21, 2:57 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
257 PM MST THU AUG 21 2014
AZZ025-026-CAZ031-033-212230-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
257 PM MST THU AUG 21 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
WESTERN YUMA COUNTY IN SOUTHWEST ARIZONA
EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 330 PM MST/330 PM PDT/
AT 253 PM PDT/253 PM MST/...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF MARTINEZ LAKE TO ARABY TO 10 MILES SOUTHEAST OF SAN
LUIS...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND LOCALLY DENSE BLOWING DUST ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MARTINEZ LAKE... BLAISDELL... FORTUNA FOOTHILLS AND KINTER...
LIGURTA...
WELLTON...
LAT...LON 3241 11453 3241 11456 3245 11466 3247 11476
3248 11477 3271 11473 3296 11472 3311 11409
3280 11403 3241 11407 3237 11441
TIME...MOT...LOC 2157Z 251DEG 36KT 3293 11455 3267 11449
3244 11458
18The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:14 PM PDT | Special Weather Statement | PSR | Riverside | 31 min |
| Aug 21, 1:32 PM PDT | Special Weather Statement | PSR | Imperial | 43 min |
| Aug 21, 1:51 PM PDT | Areal Flood Advisory | PSR | Riverside | 4 hr |
| Aug 21, 1:54 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 66 min |
| Aug 21, 1:58 PM PDT | Areal Flood Advisory | PSR | Imperial | 4 hr |
| Aug 21, 2:12 PM PDT | Flash Flood Warning | PSR | Imperial | 4 hr |
| Aug 21, 2:14 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 46 min |
| Aug 21, 2:26 PM PDT | Special Weather Statement | PSR | Imperial | 49 min |
| Aug 21, 2:30 PM PDT | Areal Flood Advisory | PSR | San Bernardino | 3 hr |
| Aug 21, 2:43 PM PDT | Areal Flood Advisory | PSR | Imperial | 4 hr |
| Aug 21, 3:15 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 34 min |
| Aug 21, 3:26 PM PDT | Areal Flood Advisory | PSR | Imperial, Riverside | 4 hr |
| Aug 21, 3:41 PM PDT | Areal Flood Advisory | PSR | Imperial | 2 hr |
| Aug 21, 4:05 PM PDT | Areal Flood Advisory | PSR | Riverside, San Bernardino | 3 hr |
| Aug 21, 4:39 PM PDT | Special Weather Statement | PSR | Riverside | 51 min |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.